MAUDE Adverse Event Report: DEPUY SPINE INC VIPER 2 SYSTEM TAP; TAP, BONE

DEPUY SPINE INC VIPER 2 SYSTEM TAP; TAP, BONE
Model Number 286715500
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in russia as follows: it was reported that on (b)(6) 2022, the operation was performed to install the cage and viper 2 screws.Four viper 2 screws were installed.The first screw was installed using a size 5 tap.While installing the second screw, the tap broke in the pedicle of the vertebra, and the removal of the fragments failed.The screw was installed to this vertebra afterward, but along a different trajectory.The remaining two screws were installed using a size 4 tap.The patient's status was reported as satisfactory.The surgery was completed successfully.This report involves one viper 2 system tap, cannulated and self-drilling 5mm 30-60mm plus or minus 0.24 percent.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Brand name: viper 2 system tap, cannulated and self-drilling 5mm 30-60mm plus or minus 0.24 percent.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER 2 SYSTEM TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15427990
Report Number1526439-2022-01614
Device Sequence Number17325827
Product Code HWX
UDI-Device Identifier10705034214078
UDI-Public10705034214078
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715500
Device Catalogue Number286715500
Device Lot NumberS01168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Initial Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown